MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS INSERTER EXTRACTOR; EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US LPS INSERTER EXTRACTOR; EXTRACTION INSTRUMENTS
Catalog Number 298772030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the knob on the back of the lps inserter was broken clean off while impacting.A depuy synthes product broke during surgery and all pieces were retrieved.
 
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the knob on the back of the lps inserter was broken clean off while impacting.A depuy synthes product broke during surgery and all pieces were retrieved.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found lps inserter extractor has the broken the handle shaft and the fragment returned for evaluation.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like striking the device before is fully seated and in a off-axis position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lps inserter extractor would contribute to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
LPS INSERTER EXTRACTOR
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21777686
Report Number1818910-2025-05177
Device Sequence Number12969152
Product Code HWB
UDI-Device Identifier10603295159131
UDI-Public(01)10603295159131(10)SO2059621
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number298772030
Device Lot NumberSO2059621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale